Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 4, 2024, 8:10 PM CST for Craighead County, Poinsett County, Arkansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2024, 8:10 PM CST (02:10 UTC)
- Expired
- Mar 4, 2024, 9:00 PM CST
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 8:15 PM CST | HAIL 1.25 | 2 Wsw Trumann, AR | Half dollar sized hail occurred for 5 to 10 minutes. |
| Mar 4, 8:27 PM CST | HAIL 1.5 | 3 Ese Jonesboro, AR | Ping pong to golf ball sized hail at Loves Travel Shop. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted.
752
WUUS54 KMEG 050210
SVRMEG
ARC031-111-050300-
/O.NEW.KMEG.SV.W.0013.240305T0210Z-240305T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
810 PM CST Mon Mar 4 2024
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Eastern Craighead County in eastern Arkansas...
Northeastern Poinsett County in eastern Arkansas...
* Until 900 PM CST.
* At 810 PM CST, a severe thunderstorm was located near Trumann,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jonesboro, Trumann, Lake City, Bay, Brookland, Caraway, Greenfield,
Black Oak, Hergett, Apt, Tulot, Hatchie Coon, Gum Point, Farrville,
Lester, Maple Grove, Promised Land, Cary, Judd Hill, and Lache
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 9070 3584 9029 3581 9029 3554 9053
3565 9074
TIME...MOT...LOC 0210Z 212DEG 18KT 3565 9062
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PWB3 follow-up statements
747
WWUS54 KMEG 050222
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
822 PM CST Mon Mar 4 2024
ARC031-111-050300-
/O.CON.KMEG.SV.W.0013.000000T0000Z-240305T0300Z/
Craighead AR-Poinsett AR-
822 PM CST Mon Mar 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR EASTERN CRAIGHEAD AND NORTHEASTERN POINSETT COUNTIES...
At 822 PM CST, a severe thunderstorm was located near Bay, moving
north at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Jonesboro, Trumann, Lake City, Bay, Brookland, Caraway, Greenfield,
Black Oak, Hergett, Apt, Tulot, Hatchie Coon, Gum Point, Farrville,
Lester, Maple Grove, Promised Land, Cary, Judd Hill, and Lache Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 9070 3584 9029 3581 9029 3554 9053
3565 9074
TIME...MOT...LOC 0222Z 202DEG 26KT 3576 9061
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PWB279
WWUS54 KMEG 050247
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
847 PM CST Mon Mar 4 2024
ARC111-050256-
/O.CAN.KMEG.SV.W.0013.000000T0000Z-240305T0300Z/
Poinsett AR-
847 PM CST Mon Mar 4 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POINSETT COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3592 9056 3585 9033 3576 9042 3576 9056
3582 9066 3594 9063
TIME...MOT...LOC 0246Z 214DEG 22KT 3591 9053
$$
ARC031-050300-
/O.CON.KMEG.SV.W.0013.000000T0000Z-240305T0300Z/
Craighead AR-
847 PM CST Mon Mar 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR EASTERN CRAIGHEAD COUNTY...
At 846 PM CST, a severe thunderstorm was located over Brookland,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jonesboro, Lake City, Bay, Brookland, Black Oak, Poplar Ridge,
Needham, Sandy, Gum Point, Farrville, Southland, Lester, and Lache
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3592 9056 3585 9033 3576 9042 3576 9056
3582 9066 3594 9063
TIME...MOT...LOC 0246Z 214DEG 22KT 3591 9053
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PWB477
WWUS54 KMEG 050301
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
901 PM CST Mon Mar 4 2024
ARC031-050311-
/O.EXP.KMEG.SV.W.0013.000000T0000Z-240305T0300Z/
Craighead AR-
901 PM CST Mon Mar 4 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIGHEAD COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
&&
LAT...LON 3592 9056 3585 9033 3576 9042 3576 9056
3582 9066 3594 9063
TIME...MOT...LOC 0301Z 212DEG 18KT 3597 9049
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:49 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 4, 5:49 PM CST, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 549 PM CST Mon Mar 4 2024 ...New AVIATION... .SYNOPSIS... Issued at 325 PM CST Mon Mar 4 2024 Showers and thunderstorms will spread across the Mid-South tonight into Tuesday ahead of a slow moving cold front. Dry weather returns to the region on Wednesday behind the cold front. Rain chances will steadily increase again ahead starting on Thursday in advance of a new storm system. Showers and thunderstorms will move through the region Thursday through Saturday. Dry and cooler weather is expected for Saturday night and Sunday. && .DISCUSSION... (This evening through next Sunday) Issued at 325 PM CST Mon Mar 4 2024 Skies are mostly sunny across the Mid-South this afternoon with temperatures in the lower 70s to the lower 80s. A cold front currently extends across extreme eastern Kansas through central Oklahoma and into central Texas. Some showers and thunderstorms have already developed ahead of the front with some activity in southeast Arkansas. The cold front will continue to move east tonight reaching northwest Arkansas by Tuesday morning. Shower and thunderstorm activity will gradually increase tonight across the Mid-South. Strong to severe thunderstorms are possible tonight, mainly west of the Mississippi River with hail and gusty winds as the main threats. Temperatures will be quite mild for early March with lows in the low to mid 60s. The cold front will make its way into the Mid-South by late Tuesday afternoon. Showers and thunderstorms will become more widespread on Tuesday. Strong to severe thunderstorms are possible on Tuesday mainly west of the Mississippi River. Temperatures will be a few degrees cooler on Tuesday with highs in the low to mid 70s. The cold front will continue to move southeast reaching north Mississippi by Wednesday morning with additional showers and thunderstorms moving through the region. Once the cold front moves out of the region on Wednesday, dry and cooler weather returns by afternoon and continues through Wednesday night. A large storm system will move into the southern Plains on Thursday, then continue moving east through Friday night. This system will spread more showers and thunderstorms across the region from early Thursday morning through Saturday afternoon. Any severe weather should remain south of the Mid-South during this period, but locally heavy may be possible over portions of north Mississippi. High pressure will start to build into the region Saturday afternoon with dry and cooler weather for Saturday night and Sunday. && .AVIATION... (00Z TAFS) Issued at 549 PM CST Mon Mar 4 2024 Challenging convective forecast, with cluster of vigorous TSRA over the Arklamiss lifting north. Coldest (highest) cloud tops are lifting north toward MEM, while also developing west toward central AR. HRRR appears to be diminishing this convection too quickly with loss of surface heating - at least on the east side. A 2 hour TEMPO TSRA should hold at MEM, with convection likely weakening by the start of the inbound push, while persisting longer through the evening around JBR. Warm advection -SHRA will be possible at all TAF sites overnight, but should have limited impacts. TSRA timing for Tuesday a bit difficult to pin down, but will likely be tied to surface heating/destabilization, midlevel height falls and surface cold front. At this time this points toward the 18Z Tuesday to 02Z Wednesday time frame. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...PWB
In the hours before
Special weather statement, Mar 4, 7:32 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
732 PM CST Mon Mar 4 2024
ARZ027-035-036-048-050200-
Poinsett AR-St. Francis AR-Cross AR-Crittenden AR-
732 PM CST Mon Mar 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. FRANCIS...
SOUTHEASTERN POINSETT...NORTHWESTERN CRITTENDEN AND EASTERN CROSS
COUNTIES THROUGH 800 PM CST...
At 732 PM CST, Doppler radar was tracking a strong thunderstorm near
Parkin, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Earle, Parkin, Village Creek State Park, Turrell, Smithdale, Three
Forks, Cottonwood Corner, Booker, Twist, McDonald, Round Pond,
Blackfish, Cloar, Kinton, Coldwater, Hicks Station, Whitmore, Togo,
River Front, and Lansing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3504 9060 3519 9075 3553 9047 3535 9022
TIME...MOT...LOC 0132Z 220DEG 19KT 3519 9059
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PWBSpecial weather statement, Mar 4, 7:51 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
751 PM CST Mon Mar 4 2024
ARZ027-035-050215-
Poinsett AR-Cross AR-
751 PM CST Mon Mar 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL POINSETT AND
NORTHEASTERN CROSS COUNTIES THROUGH 815 PM CST...
At 751 PM CST, Doppler radar was tracking a strong thunderstorm near
Cherry Valley, or 9 miles southeast of Harrisburg, moving northeast
at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Payneway, Birdeye, Landers, Bay Village, Whitaker, McCormick, Old
Weona, Weona Junction, Monterey, Weona, Stewart, and Lake Poinsett
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3533 9065 3538 9074 3565 9066 3557 9046
TIME...MOT...LOC 0151Z 214DEG 16KT 3543 9064
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Mar 4, 8:04 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
804 PM CST Mon Mar 4 2024
ARZ026-050230-
Craighead AR-
804 PM CST Mon Mar 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAIGHEAD COUNTY
THROUGH 830 PM CST...
At 803 PM CST, Doppler radar was tracking a strong thunderstorm near
Swifton, or 16 miles northeast of Newport, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cash, Egypt, Lanieve, and Dryden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3588 9103 3588 9087 3592 9087 3593 9086
3596 9086 3597 9085 3595 9080 3571 9101
3571 9104
TIME...MOT...LOC 0203Z 215DEG 24KT 3581 9106
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:32 PM CST | Special Weather Statement | MEG | Crittenden | 28 min |
| Mar 4, 7:37 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 38 min |
| Mar 4, 7:51 PM CST | Special Weather Statement | MEG | Poinsett | 24 min |
| Mar 4, 8:04 PM CST | Special Weather Statement | MEG | Craighead | 26 min |
| Mar 4, 8:25 PM CST | Special Weather Statement | MEG | Poinsett | 35 min |
| Mar 4, 8:36 PM CST | Special Weather Statement | MEG | Greene | 24 min |
| Mar 4, 8:56 PM CST | Special Weather Statement | MEG | Clay | 34 min |
| Mar 5, 12:47 PM CST | Special Weather Statement | MEG | St. Francis | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.